Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 66, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2009, 3:46 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2009, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 7, 2009, 4:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:00 PM EDT | TSTM WND DMG | Holliston, MA | TREE DOWN BLOCKING TURNER ROAD. |
| Jul 7, 4:00 PM EDT | TSTM WND DMG | Medway, MA | LARGE BRANCHES DOWN |
| Jul 7, 4:08 PM EDT | TSTM WND DMG | Medway, MA | LARGE LIMBS DOWN ON HOLLISTON STREET. 56 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 11:05 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 071946
SVRBOX
MAC017-021-027-072030-
/O.NEW.KBOX.SV.W.0066.090707T1946Z-090707T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT TUE JUL 7 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF MILFORD...
SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...
FRAMINGHAM...CAMBRIDGE...
WESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...FRANKLIN...BROOKLINE...
* UNTIL 430 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LINCOLN TO UPTON...OR ALONG A
LINE EXTENDING FROM WALTHAM TO MILFORD...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE... WAYLAND...ASHLAND...
MENDON...HOPEDALE...BEDFORD...LEXINGTON...BELLINGHAM...HOLLISTON...
NATICK...WESTON...BURLINGTON...SHERBORN...WELLESLEY...ARLINGTON...
WOBURN...WINCHESTER...MEDWAY...BELMONT...WATERTOWN...MILLIS...
NEEDHAM...WRENTHAM...STONEHAM...MEDFORD...DOVER...WAKEFIELD...
NORFOLK...MEDFIELD...WESTWOOD...WALPOLE AND DEDHAM
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL IS OCCURRING WITH THIS
STORM. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MINOR
FLOODING OF POOR DRAINAGE AREAS CAN ALSO BE EXPECTED. DRIVERS SHOULD
AVOID FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4252 7104 4251 7104 4235 7112 4237 7114
4235 7118 4233 7116 4235 7112 4230 7114
4228 7119 4226 7116 4203 7128 4202 7184
4249 7139
TIME...MOT...LOC 1946Z 262DEG 18KT 4242 7133 4214 7159
$$
MEKSTER1 follow-up statement
000
WWUS51 KBOX 072023
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT TUE JUL 7 2009
MAC017-021-027-072034-
/O.EXP.KBOX.SV.W.0066.000000T0000Z-090707T2030Z/
WORCESTER MA-NORFOLK MA-MIDDLESEX MA-
423 PM EDT TUE JUL 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIDDLESEX...
WESTERN NORFOLK AND SOUTHEASTERN WORCESTER COUNTIES WILL EXPIRE AT
430 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4252 7104 4251 7104 4235 7112 4237 7114
4235 7118 4233 7116 4235 7112 4230 7114
4228 7119 4226 7116 4203 7128 4202 7184
4249 7139
TIME...MOT...LOC 2024Z 262DEG 18KT 4245 7108 4217 7134
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:18 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 7, 3:18 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 318 PM EDT TUE JUL 7 2009 .SYNOPSIS... LOW PRESSURE IN EASTERN NEW YORK STATE WILL MOVE INTO NEW ENGLAND WED THEN SOUTH OF CAPE COD THU MORNING AND BE ACCOMPANIED BY SCATTERED STRONG THUNDERSTORMS. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT OR SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PER 651 AM DISCUSSION...KEEPING AN EYE ON BACKDOOR FRONT POSSIBLY SETTING UP MERRIMACK RIVER TO FIT TO ASH. WITH RESPECT TO SEVERE POTENTIAL...CONFIDENCE IS INCREASING FOR A PERIOD OF SCATTERED SEVERE TSTMS ACROSS INTERIOR SOUTHERN NEW ENGLAND THIS AFTERNOON. THE 0-6 KM SHEAR IS BEST THROUGH MID AFTERNOON AND THEN SHIFTS SOUTH...AND SO MIGHT SEE SOME STORMS WEAKEN LATER IN THE AFTERNOON. OTHER FACTORS ARE MORE FAVORABLE SUCH AS REGION IN LEFT EXIT REGION OF UPPER JET...0-1 KM HELICITIES ABOVE 100 NEAR EASTERN EDGE OF BEST INSTABILITY. FOR INSTABILITY...MLCAPES ANTICIPATED TO REACH 600 TO 1200 J/KG BY EARLY AFTERNOON AIDED BY COLD POOL ALOFT OF -16C TO -18C. NOTE THAT VISIBLE SATELLITE SUGGESTS PLENTY OF INSOLATION WESTERN HALF MA AND MOST OF CT. DEWPOINTS ARE ALSO CREEPING INTO THE LOWER 60S IN THE CT RIVER VALLEY. CURRENT THINKING IS THAT HIGHEST RISK FOR SVR WILL BE 1 TO 4 PM...MAINLY TO RIGHT OF EEN...ASH...BED...SFZ...IJD LINE. AS ACTIVITY SPREADS FURTHER E IN LATER AFTERNOON...ANTICIPATE WEAKENING DUE TO ONSHORE FLOW AND SHIFT OF SIGNIFICANT 0-6 KM SHEAR SOUTH. LARGE HAIL AND DAMAGING WINDS MOST LIKELY SVR WEATHER TYPE. HOWEVER...HIGH 0-1 KM HELICITIES NEAR EASTERN EDGE OF BEST INSTABILITY SUPPORT RISK OF ISOLATED TORNADO...MAINLY IN A SWATH ABOUT SFZ-ORH-AFN LINE. AS NOTED IN EARLY MORNING DISCUSSION...ANOTHER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THIS WILL BE MAINLY TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE WHERE THE POTENTIAL EXISTS FOR SHOWERS AND THUNDERSTORMS TO TRAIN OVER THE SAME AREAS FOR A TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... A LARGE AREA OF SHOWERS/THUNDERSTORMS SHOULD EXIT SOUTHEAST NH/NORTHEAST MA DURING THE EVENING. HOWEVER...COLD AIR ALOFT AND INSTABILITY MAY TRIGGER A SECOND BATCH OF SCATTERED SHOWERS/THUNDERSTORMS ACROSS PORTIONS OF THE INTERIOR EARLY IN THE EVENING. CONFIDENCE IN THIS OCCURRENCE IS NOT AS HIGH AS THE FIRST ROUND...BUT MANY MODELS HINT AT THIS POTENTIAL. WHILE AREAL COVERAGE OF ANY ACTIVITY SHOULD BE MORE LIMITED BY LATE EVENING AND DURING THE OVERNIGHT HOURS...THE POTENTIAL FOR SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE WITH STEEP LAPSE RATES AND ELEVATED INSTABILITY. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... THIS FCST CYCLE SHOWS GENERAL CONTINUITY WITH THE PREVIOUS LONG TERM KBOX FCST ISSUED LATE MON. WED...NAM COLD BIASED TEMPS WERE NOT USED. INSTEAD...RGEM/GFS 50 50 BLEND OF TEMPS AND SKY WITH 50 50 BLEND OF GFS/NAM WINDS. SREF POPS 09Z/15Z SREF BOOSTED 5-15 PERCENT OR SO INTERIOR. INVERTED TROF WITH CONTD SUBTLE WAA ALOFT WITH PWAT NR 1.2 INCHES AND STILL DECENT MOISTURE TRANSPORT SIGNAL COMBINED WITH TROF ALOFT COOLING YIELDS STEEP MOIST LAPSE RATES AND THE LIKELIHOOD FOR HEAVY CONVECTION... ESPECIALLY E OF THE CT RVR. FCST DOES NOT YET HAVE HAIL/G WINDS/FQT LIGHTNING...ENCOURAGING MORE FOCUS ON TUESDAY-TODAYS EVENT...BUT I DO FORESEE THAT EVENTUALLY BEING ADDED. 00Z GFS WAS A BIT DRIER THAN WHAT ID LIKE TO SEE BUT THE INSTABILITY LOOKS VERY GOOD TO ADD SOME INTENSE SHORT TERM RFALL...ESP E MASS. WED NIGHT...LEFTOVERS...ESPECIALLY EARLY WITH COLD POOL PASSING OVERHEAD. THU...ENOUGH RH LEFTOVER TO PROBABLY PERMIT SCT SHOWERS. CLOSE TO CONTINUITY AS THE SFC LOW MOVES SOUTH OF CAPE COD...AND EVENTUALLY IS REPLACED BY THE MARITIMES HIGH BUILDING SWWD. SRF MAY DEVELOP A MDT RISK A FEW LOCATIONS IF THE SE INFLOW AHD OF THE INVERTED TROF IS STRONG ENOUGH. FRI...A DRY NICE DAY WITH HIGH PRES. SAT...DECENT WAA AND BLV THE 00Z/7 GEFS IS UNDERDONE ON SW FLOW WARMING AHD OF A DECENT COLD FRONT THAT FOR QUITE A FEW CYCLES HAS BEEN SIGNALING A PRETTY GOOD SVR WX EVENT IN THE NE USA. WE WILL SEE HOW THIS ALL LOOKS IN SEVERAL DAYS. FOR RAISED GFS MOS TEMPS 5F AND DEPARTED FROM THE COOL ENSEMBLES. UK/EC SUPPORT THIS IDEA THO COULD SEE CONVECTIVE CLOUD DEBRIS COULD STILL TRIM THE MASS FIELD IMPLIED WARMUP. FOR NOW A 565-570 THICKNESS WITH NR 15C AT 850. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... LINE OF TSTMS MOVING THROUGH CENTRAL MA/CT AS OF 1915Z. TSTMS WILL REACH KPVD AROUND 1945Z AND KBOS AROUND 2030Z BUT SHOULD WEAKEN AS THEY REACH BOTH TERMINAL AREAS. MAIN THREAT IS FREQUENT LIGHTNING AND HEAVY RAIN. ANOTHER AREA OF TSTMS OVER NE MA IS EXPECTED TO REMAIN NW OF KBOS PRIOR TO ARRIVAL OF LINE. AWW POSTED FOR KPVD UNTIL 2030Z AND WILL LIKELY BE ISSUED FOR KBOS SOON. SCATTERED TSTMS APPROACHING KMHT AT 1915Z SHOULD PASS THROUGH BY 2030Z. ADDITIONAL TSTMS DEVELOPING ACROSS UPSTATE NY WILL TRY TO REACH KBAF KBDL THIS EVENING BUT CONFIDENCE IS LOW. VFR KFMH KHYA KACK THROUGH EARLY EVENING. TSTMS SHOULD REMAIN TO N AND NOT IMPACT THESE TERMINALS...BUT LIFR LIKELY TO DEVELOP QUICKLY THIS EVENING AS LOW CLOUDS/FOG FORM. WIDESPREAD IFR EXPECTED LATE TONIGHT INTO TUE MORNING BEFORE IMPROVEMENT LATE TUE MORNING. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... WEDNESDAY THROUGH THURSDAY...VFR CIGS CT RVR VALLEY WITH SCT MVFR SHOWERS. ELSEWHERE...MVFR LOOKS LIKELY WEDNESDAY THROUGH THURSDAY MORNING...HOWEVER SHOWERS/TSTMS...PERHAPS SOME NIGHTTIME FOG AND DRIZZLE AS WELL ARE EXPECTED TO YIELD IFR CONDITIONS...ESP ORH BOS. PREVAILING SE TO NE WIND AT BOS. FRIDAY...PATCHES OF IFR IN ST/FOG TO START THEN PROBABLY VFR. SATURDAY...VFR LIKELY THO MVFR POSSIBLE TO START-STRATUS AND END THE DAY-TSTMS. && .MARINE... TODAY AND TONIGHT... PSN OF BACKDOOR CFRONT IS SOME CONCERN IN THE NE MASS WATERS TODAY. OTRW...THE MAIN CONCERN WILL BE AREAS OF DENSE FOG EARLY THIS MORNING ACROSS OUR SOUTHERN WATERS. WE DO EXPECT THE FOG TO MIX OUT BY LATE MORNING AS BOUNDARY LAYER WINDS INCREASE AND WITH SOME HELP OF THE STRONG JULY SUN. OTHERWISE...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT MAINLY OUR NORTHERN WATERS TO THE NORTH OF PLYMOUTH MA...THIS AFTERNOON AND INTO TONIGHT. IN ADDITION...AREAS OF FOG WILL LIKELY REFORM TONIGHT AND SOME IF IT MAY BE LOCALLY DENSE. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... LATE WED OR WED NIGHT THERE MAY BE ENOUGH WIND AND SEA TO WARRANT AN SCA IN PORTIONS OF THE EASTERN MASS WATERS. THU AND FRI...NO HEADLINES EXPECTED. SAT...SW FLOW SCA WINDS APPEAR PROBABLE ALONG THE COAST. GFS GUST ALG. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG/FRANK/THOMPSON SHORT TERM...FRANK LONG TERM...DRAG AVIATION...JWD MARINE...DRAG/FRANK
Hazardous weather outlook, Jul 7, 11:09 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1109 AM EDT TUE JUL 7 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-008-081515- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI-BLOCK ISLAND RI- 1109 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY SHORT DURATION POOR DRAINAGE FLOODING RAINFALL ARE PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE CONNECTICUT RIVER WEDNESDAY. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY EASTERN HALF OF MASSACHUSETTS AND INTERIOR RHODE ISLAND. THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>024-RIZ005-007-081515- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-NEWPORT RI- 1109 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING. THIS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY SHORT DURATION POOR DRAINAGE FLOODING RAINFALL ARE PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE CONNECTICUT RIVER. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY EASTERN HALF OF MASSACHUSETTS AND INTERIOR RHODE ISLAND. THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>236-250-254-255-081515- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1109 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY AFFECT THE WATERS NORTH OF PLYMOUTH MASSACHUSETTS. HOWEVER...ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT ACROSS THE SOUTHERN WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AND AGAIN SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-237-081515- BOSTON HARBOR-BLOCK ISLAND SOUND- 1109 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AND AGAIN SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 1:09 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 109 PM EDT TUE JUL 7 2009 CTZ004-MAZ005-012-013-017-RIZ001>003-071815- CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 109 PM EDT TUE JUL 7 2009 AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER FOSTER...OR ABOUT 9 MILES SOUTHEAST OF PUTNAM...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... THOMPSON...GLOCESTER... BURRILLVILLE...SMITHFIELD...DOUGLAS...NORTH SMITHFIELD...LINCOLN... MILLBURY...MILLVILLE...CUMBERLAND...SUTTON...WOONSOCKET... WHITINSVILLE...BLACKSTONE...UXBRIDGE...NORTHBRIDGE...MENDON...NORTH ATTLEBOROUGH...PLAINVILLE...GRAFTON...HOPEDALE...BELLINGHAM... UPTON...MILFORD...FRANKLIN...WRENTHAM...MEDWAY...MANSFIELD AND FOXBOROUGH FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Special weather statement, Jul 7, 1:33 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 133 PM EDT TUE JUL 7 2009 MAZ012-013-017-RIZ001-002-071800- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 133 PM EDT TUE JUL 7 2009 AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SMITHFIELD...OR ABOUT 9 MILES SOUTHWEST OF WOONSOCKET...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SMITHFIELD...NORTH SMITHFIELD... LINCOLN...MILLVILLE...WOONSOCKET...CUMBERLAND...PLAINVILLE...NORTH ATTLEBOROUGH...MENDON...HOPEDALE...FRANKLIN...BLACKSTONE AND BELLINGHAM FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Local storm report, Jul 7, 2:29 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
229 PM EDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL HARTFORD 41.77N 72.68W
07/07/2009 E1.00 INCH HARTFORD CT AMATEUR RADIO
0108 PM HAIL ROWE 42.70N 72.90W
07/07/2009 E0.88 INCH FRANKLIN MA AMATEUR RADIO
0108 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
HAIL STOPPED AT 1313
0113 PM HEAVY RAIN ROWE 42.70N 72.90W
07/07/2009 M1.10 INCH FRANKLIN MA TRAINED SPOTTER
1.1 IN TWENTY MINUTES
0117 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
0120 PM HAIL AVON 41.80N 72.83W
07/07/2009 E1.00 INCH HARTFORD CT AMATEUR RADIO
0120 PM TSTM WND GST CANTON 41.82N 72.90W
07/07/2009 E40.00 MPH HARTFORD CT AMATEUR RADIO
0123 PM TSTM WND GST CANTON 41.82N 72.90W
07/07/2009 E60.00 MPH HARTFORD CT AMATEUR RADIO
TREES DOWN
0123 PM TSTM WND DMG CANTON 41.82N 72.90W
07/07/2009 HARTFORD CT AMATEUR RADIO
TORINGTON AVE. TREE DOWN BLOCKING ROAD
0145 PM HAIL AVON 41.80N 72.83W
07/07/2009 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0153 PM HAIL WEST HARTFORD 41.77N 72.75W
07/07/2009 E1.00 INCH HARTFORD CT TRAINED SPOTTER
0153 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E1.00 INCH HARTFORD CT TRAINED SPOTTER
&&
JFPSpecial weather statement, Jul 7, 3:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 317 PM EDT TUE JUL 7 2009 MAZ005>007-014-071945- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA- 317 PM EDT TUE JUL 7 2009 AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHWEST OF ARLINGTON...OR ABOUT 4 MILES NORTHEAST OF WALTHAM...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BURLINGTON...WINCHESTER... MEDFORD...WOBURN...STONEHAM...WILMINGTON...MALDEN...MELROSE... READING...SAUGUS...PEABODY...NORTH READING...MIDDLETON... LYNNFIELD...DANVERS AND WAKEFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Local storm report, Jul 7, 3:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL HARTFORD 41.77N 72.68W
07/07/2009 E1.00 INCH HARTFORD CT AMATEUR RADIO
0108 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
HAIL STOPPED AT 1313
0108 PM HAIL ROWE 42.70N 72.90W
07/07/2009 E0.88 INCH FRANKLIN MA AMATEUR RADIO
0113 PM HEAVY RAIN ROWE 42.70N 72.90W
07/07/2009 M1.10 INCH FRANKLIN MA TRAINED SPOTTER
1.1 IN TWENTY MINUTES
0117 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
0120 PM HAIL AVON 41.80N 72.83W
07/07/2009 E1.00 INCH HARTFORD CT AMATEUR RADIO
0120 PM TSTM WND GST CANTON 41.82N 72.90W
07/07/2009 E40.00 MPH HARTFORD CT AMATEUR RADIO
0122 PM HAIL HUNTINGTON 42.23N 72.88W
07/07/2009 E0.75 INCH HAMPDEN MA TRAINED SPOTTER
ROADS FLOODING. .52 INCHES OF RAIN IN 15 MINUTES
0123 PM TSTM WND DMG CANTON 41.82N 72.90W
07/07/2009 HARTFORD CT AMATEUR RADIO
TORINGTON AVE. TREE DOWN BLOCKING ROAD
0123 PM TSTM WND GST CANTON 41.82N 72.90W
07/07/2009 E60.00 MPH HARTFORD CT AMATEUR RADIO
TREES DOWN
0139 PM TSTM WND DMG GOSHEN 42.43N 72.80W
07/07/2009 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN
0140 PM HAIL WORCESTER 42.27N 71.81W
07/07/2009 E0.75 INCH WORCESTER MA AMATEUR RADIO
0143 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
07/07/2009 HARTFORD CT AMATEUR RADIO
MANY WIRES DOWN
0145 PM HAIL AVON 41.80N 72.83W
07/07/2009 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0149 PM TSTM WND DMG WEST HARTFORD 41.77N 72.75W
07/07/2009 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0152 PM HAIL WEST HARTFORD 41.77N 72.75W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
LARGE BRANCHES DOWN ON COTTON ROAD
0152 PM TSTM WND DMG WESTHAMPTON 42.30N 72.77W
07/07/2009 HAMPSHIRE MA AMATEUR RADIO
LARGE LIMBS DOWN ON RT66 AND RT171
0153 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E1.00 INCH HARTFORD CT TRAINED SPOTTER
0153 PM HAIL WEST HARTFORD 41.77N 72.75W
07/07/2009 E1.00 INCH HARTFORD CT TRAINED SPOTTER
0200 PM TSTM WND DMG HARTFORD 41.77N 72.68W
07/07/2009 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WIRES ON LASALLE ROAD
0210 PM TSTM WND DMG WINDSOR 41.85N 72.65W
07/07/2009 HARTFORD CT AMATEUR RADIO
LARGE LIMBS DOWN ON WIRES
0214 PM TSTM WND DMG GLASTONBURY 41.70N 72.60W
07/07/2009 HARTFORD CT AMATEUR RADIO
ONE INCH DIAMETER BRANCHES DOWN
0214 PM TSTM WND DMG MANCHESTER 41.78N 72.52W
07/07/2009 HARTFORD CT AMATEUR RADIO
WIRES DOWN ON BUSHHILL ROAD
0215 PM HAIL WESTBOROUGH 42.27N 71.62W
07/07/2009 E0.75 INCH WORCESTER MA TRAINED SPOTTER
0219 PM TSTM WND DMG WEST HARTFORD 41.77N 72.75W
07/07/2009 HARTFORD CT AMATEUR RADIO
WIRES DOWN
0221 PM TSTM WND DMG EAST HARTFORD 41.76N 72.62W
07/07/2009 HARTFORD CT AMATEUR RADIO
LARGE LIMBS ON WIRE. MAIN STREET
0229 PM TSTM WND DMG VERNON 41.82N 72.48W
07/07/2009 TOLLAND CT AMATEUR RADIO
MANY TREES DOWN ON WIRES
0229 PM HAIL TYNGSBORO 42.68N 71.42W
07/07/2009 E1.00 INCH MIDDLESEX MA TRAINED SPOTTER
0230 PM HAIL NASHUA 42.75N 71.49W
07/07/2009 E1.00 INCH HILLSBOROUGH NH TRAINED SPOTTER
0230 PM TSTM WND DMG TOLLAND 41.98N 72.15W
07/07/2009 TOLLAND CT AMATEUR RADIO
LARGE LIMBS DOWN. 46MPH MEASURED WIND GUST
0236 PM HAIL FRAMINGHAM 42.31N 71.44W
07/07/2009 E0.75 INCH MIDDLESEX MA AMATEUR RADIO
0238 PM HAIL TYNGSBORO 42.68N 71.42W
07/07/2009 E1.00 INCH MIDDLESEX MA AMATEUR RADIO
0240 PM HAIL HUDSON 42.76N 71.43W
07/07/2009 E1.00 INCH HILLSBOROUGH NH NWS EMPLOYEE
0255 PM LIGHTNING CONCORD 42.45N 71.35W
07/07/2009 MIDDLESEX MA TRAINED SPOTTER
2 LIGHTNING STRIKES CAUSED HOUSE FIRES AT 47 NANCY ROAD
AND 748 SUDBURY ROAD
0257 PM HAIL WESTBOROUGH 42.27N 71.62W
07/07/2009 E0.75 INCH WORCESTER MA TRAINED SPOTTER
0300 PM FLOOD WESTBOROUGH 42.27N 71.62W
07/07/2009 WORCESTER MA AMATEUR RADIO
RT30 FLOODED TO HUBCAPS
0306 PM FLOOD WORCESTER 42.27N 71.81W
07/07/2009 WORCESTER MA AMATEUR RADIO
NORTHBOUND SHREWSBURY STREET CLOSED WITH WATER UP TO
DOORS
0306 PM FLOOD WORCESTER 42.27N 71.81W
07/07/2009 WORCESTER MA AMATEUR RADIO
FLOOD WATERS INTO RESTAURANT
0310 PM LIGHTNING ANDOVER 42.66N 71.14W
07/07/2009 ESSEX MA AMATEUR RADIO
LIGHTNING CAUSED FIRE ON FOSSEN WAY
0313 PM FLOOD WORCESTER 42.27N 71.81W
07/07/2009 WORCESTER MA AMATEUR RADIO
RT9 AREA OF RENA ST WASHED OUT NEAR UMASS MEDICAL
&&
JFPSpecial weather statement, Jul 7, 3:31 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 331 PM EDT TUE JUL 7 2009 CTZ004-RIZ004-006>008-072030- BLOCK ISLAND RI-EASTERN KENT RI-NEWPORT RI-WASHINGTON RI-WINDHAM CT- 331 PM EDT TUE JUL 7 2009 AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HOPKINTON TO 12 MILES SOUTHWEST OF WESTERLY...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PLAINFIELD TO 2 MILES SOUTHEAST OF FISHERS ISLAND... MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE... WESTERLY...HOPKINTON...EXETER... CHARLESTOWN...RICHMOND...SOUTH KINGSTOWN...KINGSTON...EAST GREENWICH...NARRAGANSETT AND NORTH KINGSTOWN FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:05 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 40 min |
| Jul 7, 1:12 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 37 min |
| Jul 7, 1:26 PM EDT | Flash Flood Warning | BOX | Franklin | 94 min |
| Jul 7, 1:30 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 93 min |
| Jul 7, 1:54 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Worcester | 50 min |
| Jul 7, 2:00 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Jul 7, 2:02 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 58 min |
| Jul 7, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 28 min |
| Jul 7, 2:39 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 66 min |
| Jul 7, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 64 min |
| Jul 7, 2:52 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 53 min |
| Jul 7, 3:01 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 89 min |
| Jul 7, 3:26 PM EDT | Special Marine Warning | BOX | 94 min | |
| Jul 7, 7:00 PM EDT | Areal Flood Advisory | BOX | Bristol | 4 hr |
| Jul 7, 7:12 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 48 min |
| Jul 7, 7:58 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 92 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.